Alert archive / Nevada / Freeze Warnings in 2018

Freeze Warning 2, NWS Las Vegas, NV

November 12, 2018Clark County, Nevada

NWS Las Vegas, NV issued this freeze warning at Nov 12, 2018, 3:00 AM PST for Clark County, Nevada. It took effect at Nov 12, 2018, 11:00 PM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2018, 3:00 AM PST (11:00 UTC)
In effect from
Nov 12, 2018, 11:00 PM PST
Expired
Nov 13, 2018, 8:00 AM PST
In force
9 hr
Issued by
NWS Las Vegas, NV

County Clark County, NV

The radar

The Las Vegas radar (KESX), 58 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 11.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2018-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2018-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3478 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

645 
WWUS75 KVEF 121100
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
300 AM PST Mon Nov 12 2018

.First freeze of the Fall Season for parts of the Las Vegas 
Valley and Mesquite tonight and Tuesday morning. 

NVZ016-020-022-122300-
/O.UPG.KVEF.FZ.A.0003.181113T0700Z-181113T1600Z/
/O.NEW.KVEF.FZ.W.0002.181113T0700Z-181113T1600Z/
Northeast Clark County-Las Vegas Valley-Southern Clark County-
Including Mesquite, Overton, Moapa, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Primm, Searchlight, 
and Cal-Nev-Ari
300 AM PST Mon Nov 12 2018

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST
TUESDAY...

The National Weather Service in Las Vegas has issued a Freeze
Warning, which is in effect from 11 PM this evening to 8 AM PST
Tuesday. The Freeze Watch is no longer in effect. 

* TEMPERATURE...Low temperatures of 30 to 32 degrees are expected
  at lower elevations of Clark County, including locations along
  the southern and western edge of the Las Vegas valley, on
  Tuesday morning. 

* IMPACTS...Freezing and sub-freezing temperatures can be 
  harmful and potentially deadly to pets left outside. Damage to 
  sensitive vegetation is also possible with freezing 
  temperatures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation. Bring pets indoors to protect them from the
cold. Steps should be taken to protect exposed outdoor water
pipes

&&

$$

AZZ002-036-CAZ527-NVZ021-122300-
/O.CON.KVEF.LW.Y.0013.000000T0000Z-181113T0200Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-
Including Lake Havasu City, Desert Hills, Topock, 
Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, 
and Laughlin
300 AM PST Mon Nov 12 2018 /400 AM MST Mon Nov 12 2018/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/
THIS EVENING...

* TIMING...Winds will increase quickly this morning, then 
  decrease after sunset. 

* WINDS...North winds 20 to 25 mph, with gusts around 40 mph. 
  The strongest winds will be around Laughlin, Bullhead City, 
  and Davis Dam. 

* IMPACTS...Hazardous boating conditions due to strong winds and 
  waves. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Wind Advisory indicates that winds will cause rough chop
on area lakes. Small boats will be especially prone to capsizing.

&&

$$
4 follow-up statements
108 
WWUS75 KVEF 122256
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
256 PM PST Mon Nov 12 2018

.First freeze of the Fall Season for parts of the Las Vegas
Valley and Mesquite tonight and Tuesday morning.

NVZ016-020-022-130200-
/O.CON.KVEF.FZ.W.0002.181113T0700Z-181113T1600Z/
Northeast Clark County-Las Vegas Valley-Southern Clark County-
Including the cities of Mesquite, Overton, Moapa, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Primm, Searchlight, 
and Cal-Nev-Ari
256 PM PST Mon Nov 12 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM PST TUESDAY...

* TEMPERATURE...Low temperatures of 30 to 32 degrees are expected
  at lower elevations of Clark County, including locations along
  the southern and western edge of the Las Vegas Valley early 
  Tuesday morning.

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Steps should be taken to protect exposed outdoor water pipes.
Bring pets indoors to protect them from the cold. 

&&

$$

AZZ002-036-CAZ527-NVZ021-130200-
/O.CON.KVEF.LW.Y.0013.000000T0000Z-181113T0200Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-
Including the cities of Lake Havasu City, Desert Hills, Topock, 
Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, 
and Laughlin
256 PM PST Mon Nov 12 2018 /356 PM MST Mon Nov 12 2018/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/
THIS EVENING...

* TIMING...Winds will decrease after sunset.

* WINDS...North 15 to 25 mph with gusts up to 35 mph.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your personal safety...operators of small craft are urged to 
postpone their outings until the winds subside. If you do venture 
out onto the lakes...avoid the open water and stay close to shore 
or in protected coves and inlets.

&&

$$
070 
WWUS75 KVEF 130133
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
533 PM PST Mon Nov 12 2018

.First freeze of the Fall Season for parts of the Las Vegas
Valley and Mesquite tonight and Tuesday morning.

AZZ002-036-CAZ527-NVZ021-130245-
/O.EXP.KVEF.LW.Y.0013.000000T0000Z-181113T0200Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-
Including the cities of Lake Havasu City, Desert Hills, Topock, 
Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, 
and Laughlin
533 PM PST Mon Nov 12 2018 /633 PM MST Mon Nov 12 2018/

...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS
EVENING...

Light north breezes will linger overnight but speeds will be
significantly reduced from earlier this afternoon.

$$

NVZ016-020-022-130730-
/O.CON.KVEF.FZ.W.0002.181113T0700Z-181113T1600Z/
Northeast Clark County-Las Vegas Valley-Southern Clark County-
Including the cities of Mesquite, Overton, Moapa, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Primm, Searchlight, 
and Cal-Nev-Ari
533 PM PST Mon Nov 12 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM PST TUESDAY...

* TEMPERATURE...Low temperatures of 30 to 32 degrees are 
  expected at lower elevations of Clark County, including 
  locations along the southern and western edge of the Las Vegas 
  Valley early Tuesday morning.

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Steps should be taken to protect exposed outdoor water pipes.
Bring pets indoors to protect them from the cold.

&&

$$
949 
WWUS75 KVEF 130703
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1103 PM PST Mon Nov 12 2018

.First freeze of the Fall Season for parts of the Las Vegas
Valley and Mesquite tonight and Tuesday morning.

NVZ016-020-022-131600-
/O.CON.KVEF.FZ.W.0002.000000T0000Z-181113T1600Z/
Northeast Clark County-Las Vegas Valley-Southern Clark County-
Including the cities of Mesquite, Overton, Moapa, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Primm, Searchlight, 
and Cal-Nev-Ari
1103 PM PST Mon Nov 12 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST TUESDAY...

* TEMPERATURE...Low temperatures of 30 to 32 degrees are 
  expected at lower elevations of Clark County, including 
  locations along the southern and western edge of the Las Vegas 
  Valley early Tuesday morning.

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Steps should be taken to protect exposed outdoor water pipes.
Bring pets indoors to protect them from the cold.

&&

$$
954 
WWUS75 KVEF 131556
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
756 AM PST Tue Nov 13 2018

NVZ016-020-022-131700-
/O.EXP.KVEF.FZ.W.0002.000000T0000Z-181113T1600Z/
Northeast Clark County-Las Vegas Valley-Southern Clark County-
Including Mesquite, Overton, Moapa, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Primm, Searchlight, 
and Cal-Nev-Ari
756 AM PST Tue Nov 13 2018

...FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING...

Temperatures will continue to warm up after dipping near or below
freezing around areas of Clark County early this morning.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this freeze warning went out at Nov 12, 2:47 AM PST, 13 minutes earlier.

Area forecast discussion, Nov 12, 2:47 AM PST, 13 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
247 AM PST Mon Nov 12 2018

.SYNOPSIS...Breezy to windy conditions will linger today
behind the dry cold front that moved through the area Sunday. This
will be followed by a dry, cool week with mostly sunny skies.
&&

.SHORT TERM...through Wednesday night.

High amplitude ridge positioned to our west providing the region
clear skies and chilly temperatures this morning. Temperatures at
some locations running close to 10 degrees cooler than 24 hours ago,
while Bishop CA is close to 20 degrees. That is setting the stage
for another few days and nights of unseasonably cool temperatures as
valley inversions strengthen. It looks like this morning low
temperatures will end up several degrees below yesterdays guidance.
Extrapolating from current trends decided to drop lows tonight
another degree or two and upgrade the Freeze Watch for parts of
Clark County to a Freeze Warning. Parts of the southern and western
Las Vegas Valley and Mesquite will briefly hit their first freeze of
the season.

Strongest winds will stay confined within the Colorado River Valley
between Lake Mohave and Lake Havasu today. Kept the Lake Wind
Advisory and Red Flag Warning in effect.

Sharp ridge axis expected to dampen Tuesday and Wednesday as strong
storm system from the northeast Pacific moves into western Canada.
Area of moisture currently noted on satellite between 130W and 140W
will sag southeast across the Great Basin Tuesday night and
Wednesday.

.LONG TERM...Thursday through Sunday.

Models have a NW flow over the Southwest Thursday transitioning to
more of a westerly flow Friday and then ridging over the weekend.
This pattern would tend to bring generally light wind conditions and
milder temperatures to the area along with occasional high clouds.
By Monday morning, models have an area of low pressure approaching
the west coast but solutions diverge beyond that. Since this is
beyond the official forecast period, will keep an eye on future
model runs as this time frame rolls into the official forecast
extended period.
&&

.FIRE WEATHER...Red Flag Warning in effect today due to
continue critical minimum humidities and north winds down the
Colorado River. Winds will fall below critical thresholds Monday
evening and will remain fairly light through the rest of the week.
&&

.AVIATION...For McCarran...Generally looking at a west or
northwest wind less than 8 kts early this morning. Winds will begin
transitions to a northeast direction between 16z and 18z, with gusts
between 20-25 knots developing. Winds will gradually decrease during
the late afternoon and continue to favor a northeast direction.
Light, diurnal winds will return tonight and Tuesday along with
seeing an increase in high clouds.

For the rest of southern Nevada, northwest Arizona and southeast
California...After a bit of reprieve overnight, gusty north winds
will return along the Colorado River with gusts between 25-35 knots.
Elsewhere, north to northeast winds between 10-15 knots are expected
today. Clear skies today and tonight with some increasing
high clouds Tuesday.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM/AVIATION/FIRE WEATHER...Pierce
LONG TERM..........................Salmen

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Freeze Warnings in Nevada, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.